No side effects

Hi all,

 

I started Tamoxifen on July 23rd 2015 after surgeries, FEC-T and 20 radiotherapy sessions.

 

I have absolutely NO side effects at all, NOTHING, not a single one.  No joint pain, no hot flashes, etc etc.  I get worried that it’s not working.  I don’t seem to have regular contact with my team like some of you, just annual check with oncologist and the next one isn’t until middle of September. 

 

Should I just bring it up then?  Do you think I should worry, or are some of you the same as me?

 

Thanks in advance.

 

 

Hi, 

 

I’ve only been on Tamoxifen for 6 weeks apart from a bit of constipation I’ve no side effects. I mentionedt to my BCN last week I was concerned it might not be working, she said that it will be working, everyone is different some ladies have few or no side effects others unfortunately have every se’s.

 

Also the sister of a friend has been on it for nearly 3 years she’s had no se’s.

 

Ann xx

Hi I’m new here this is my first posting.

I was diagnosed with BC in January 2015 at first mammo after hitting 50. Early tumour in right breast treated with 2 lumpectomies and 10 sessions of radiotherapy ending in June. Throughout having cancer, post op’s and radio I never felt ill and was positive. This changed after I began taking tamoxifen in July 2015. Hot flushes are a nuisance but I can deal with them. Horrible dull hard lump feeling in womb/pelvic area meant I was referred to gynaecologist. Lack of libido and feeling depressed. Despite having successful bariatric sleeve surgery 5 years ago that inhibits my food consumption I have put on 21 pounds in weight since taking tamoxifen! At the beginning of 2016 I started to experience joint pain and a general run down feeling. The complete opposite to how I was dealing with bc. As I said before I never felt ill when I had cancer but I certainly do now! In February I decided my quality of life mattered more and stopped taking tamoxifen. My choice. In April I was given my first year clear news and saw surgeon where I pointed out that I could not lift my right arm and there was a pulling stretching pain on the upper inside close to where lymph node was removed. She referred me to oncologist ( appt on 11 May coming ) a full body bone scan ( awaiting results) and wants blood tests to see where I am in my menopause ( not in it until September this year ) my suspicion is that I will be offered letrosol as I am told that is given to post menopausal women?

My body feels like it is 70 not 52 years old I have pinching and shooting pains from my right hip down to my calf and ankle that are now affecting my walking and fitness, basically inhibiting what I can do and how far I can go…all this since I started taking and withdrawing from tamoxifen. My partner has been supportive and been through this with me from day one he has seen the changes and refers to it as that ‘evil drug’. I am just being honest here from my own personal experience although others are lucky and have no side effects. I do wonder though that in this drug acting so successfully as an oestrogen blocker ( cuckoo in the nest ) it can actually impersonate oestrogen so well it can attract future cancer?

On the up side I have had 4 sessions of acupuncture with a practising GP that is also an holistic doctor! After 2 sessions the pain in my right arm has gone and I have full mobility back and Glory Hallelujah the hot flushes have diminished considerably and I’m getting unbroken sleep. More acupuncture and some reiki is definitely on the menu. Thank you for reading my first post on here and I welcome any advice from ladies experiencing similar. I appreciate it is all a personal journey and we can be surrounded by many but sometimes feel lonely. X

Gish aren’t we all different?! I was doing absolutely fine on Tamoxifen, nearly 4 months in, until this weekend when a great deal of my hair fell out over a 2-3 day period. I expect thinning, but not big patches of pink scalp poking through. Does anyone know if hair lost to Tamox grows back? I really hope so. The whole hair issue has been really hard for me. x

Hiya biba.
I don’t use lurk here …most times I’m on secondary boards but I do sympathise with you as I’m on letrozole ( another hormone pill) and I was fine for the first three months and now I’m getting a lot of hair loss too. I’ve cut back to washing hair once a week, stopped high lites and using simple shampoo to try to halt all the flying hair!!
Its really miserable to see scalp through hair. I’m sure I’m loosing more hair than I’m growing.
I was on tamox and arimidex back in 2004 and didn’t get hair loss with either though.
Just keep an eye on loss …might b just a one off .
Hugs xx

Thanks Carolyn You gave my utmost sympathy.  Awful isn’t it? Back to bring scared to wash your hair so soon after chemo is depressing! I am coming off them for 2-3 months to let hair regenerate then trying again with a lower dose.  There’s some evidence which suggests half the dose us similarly effective, but without the SEs.n they were trialing & then AIs came along and the research focus switched to them. I am due to change over in two years anyway, if I am menopausal by then, so hopefully the smaller dose will tide me over until then. Sorry to hear you’re in the mets camp & thanks for responding. It’s been a depressing weekend with it all. xx

Bibi . Just thinking back to 2004 when I had tamox …it was all down to the brand I was given by the chemist. There was one brand that I just couldn’t tolerate …maybe you could insist on the actual tamox brand and see. I found arimidex much easier to tolerate when I was able to switch after I was post menopausal. It’s still a long two years for you to have to put up with tamox and you need to have happy hair!!
Hugs xx